Alert archive / Hawaii / Gale Warnings in 2016

Gale Warning 1, NWS Honolulu, HI

February 15, 2016

NWS Honolulu, HI issued this gale warning at Feb 15, 2016, 3:46 PM HST. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 15, 2016, 3:46 PM HST (01:46 UTC)
Expired
Feb 17, 2016, 4:01 PM HST
In force
48 hr
Issued by
NWS Honolulu, HI

The text

As transmitted.

252 
WHHW70 PHFO 160146
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
346 PM HST MON FEB 15 2016

PHZ121-123-161600-
/O.UPG.PHFO.SC.Y.0007.000000T0000Z-160216T0400Z/
/O.NEW.PHFO.GL.W.0001.160216T0146Z-160217T1600Z/
/O.UPG.PHFO.GL.A.0001.160216T0400Z-160217T0400Z/
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
346 PM HST MON FEB 15 2016

...GALE WARNING IN EFFECT UNTIL 6 AM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* WINDS AND SEAS...EAST WINDS TO 35 KT. SEAS 10 TO 15 FT.

* TIMING...THROUGH 6 AM HST WEDNESDAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ124-161600-
/O.UPG.PHFO.SC.Y.0008.000000T0000Z-160216T0400Z/
/O.NEW.PHFO.GL.W.0001.160216T0146Z-160217T1600Z/
/O.UPG.PHFO.GL.A.0001.160216T0400Z-160217T0400Z/
BIG ISLAND SOUTHEAST WATERS-
346 PM HST MON FEB 15 2016

...GALE WARNING IN EFFECT UNTIL 6 AM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* WINDS AND SEAS...EAST WINDS TO 35 KT. SEAS 10 TO 15 FT.

* TIMING...THROUGH 6 AM HST WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ115-118-161600-
/O.EXT.PHFO.SC.Y.0007.160216T0146Z-160218T0400Z/
OAHU LEEWARD WATERS-MAUI COUNTY LEEWARD WATERS-
346 PM HST MON FEB 15 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WINDS AND SEAS...EAST WINDS 25 TO 30 KT. SEAS 8 TO 11 FT.

* TIMING...THROUGH 6 PM HST WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ117-119-122-161600-
/O.CON.PHFO.SC.Y.0007.000000T0000Z-160218T0400Z/
MAUI COUNTY WINDWARD WATERS-MAALAEA BAY-
BIG ISLAND WINDWARD WATERS-
346 PM HST MON FEB 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

* WINDS AND SEAS...EAST WINDS 25 TO 30 KT. SEAS 8 TO 12 FT OVER
  THE MAUI AND BIG ISLAND WINDWARD WATERS...HIGHEST NORTH OF
  MAUI.

* TIMING...THROUGH 6 PM HST WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ120-161600-
/O.CON.PHFO.SC.Y.0008.000000T0000Z-160218T0400Z/
PAILOLO CHANNEL-
346 PM HST MON FEB 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

* WINDS...EAST WINDS 25 TO 30 KT. SEAS 7 TO 10 FT.

* TIMING...THROUGH 6 PM HST WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>114-116-161600-
/O.CON.PHFO.SC.Y.0009.000000T0000Z-160218T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL-
346 PM HST MON FEB 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT. SEAS 10 TO 13 FT.

* TIMING...THROUGH 6 PM HST WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
7 follow-up statements
823 
WHHW70 PHFO 160715
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
915 PM HST MON FEB 15 2016

PHZ121-123-124-162015-
/O.CON.PHFO.GL.W.0001.000000T0000Z-160217T1600Z/
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
915 PM HST MON FEB 15 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY...

* WINDS AND SEAS...EAST WINDS TO 35 KT. SEAS 10 TO 15 FT.

* TIMING...THROUGH 6 AM HST WEDNESDAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ115-117>119-122-162015-
/O.CON.PHFO.SC.Y.0007.000000T0000Z-160218T0400Z/
OAHU LEEWARD WATERS-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
915 PM HST MON FEB 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

* WINDS AND SEAS...EAST WINDS 25 TO 30 KT. SEAS 8 TO 12 FT.

* TIMING...THROUGH 6 PM HST WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ120-162015-
/O.CON.PHFO.SC.Y.0008.000000T0000Z-160218T0400Z/
PAILOLO CHANNEL-
915 PM HST MON FEB 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

* WINDS...EAST WINDS 25 TO 30 KT. SEAS 7 TO 10 FT.

* TIMING...THROUGH 6 PM HST WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>114-116-162015-
/O.CON.PHFO.SC.Y.0009.000000T0000Z-160218T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL-
915 PM HST MON FEB 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT. SEAS 10 TO 13 FT.

* TIMING...THROUGH 6 PM HST WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
552 
WHHW70 PHFO 161402
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
402 AM HST TUE FEB 16 2016

PHZ121-123-124-170315-
/O.CON.PHFO.GL.W.0001.000000T0000Z-160217T1600Z/
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
402 AM HST TUE FEB 16 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY...

* WINDS AND SEAS...EAST WINDS TO 35 KT. SEAS 10 TO 15 FT.

* TIMING...THROUGH 6 AM HST WEDNESDAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ115-117>119-122-170315-
/O.CON.PHFO.SC.Y.0007.000000T0000Z-160218T0400Z/
OAHU LEEWARD WATERS-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
402 AM HST TUE FEB 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

* WINDS AND SEAS...EAST WINDS 25 TO 30 KT. SEAS 8 TO 12 FT.

* TIMING...THROUGH 6 PM HST WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ120-170315-
/O.CON.PHFO.SC.Y.0008.000000T0000Z-160218T0400Z/
PAILOLO CHANNEL-
402 AM HST TUE FEB 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

* WINDS...EAST WINDS 25 TO 30 KT. SEAS 7 TO 10 FT.

* TIMING...THROUGH 6 PM HST WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>114-116-170315-
/O.CON.PHFO.SC.Y.0009.000000T0000Z-160218T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL-
402 AM HST TUE FEB 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT. SEAS 10 TO 13 FT.

* TIMING...THROUGH 6 PM HST WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
268 
WHHW70 PHFO 161900
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
900 AM HST TUE FEB 16 2016

...STRONG HIGH PRESSURE NORTHWEST OF THE ISLANDS...

.A STRONG SURFACE HIGH ABOUT 1300 MILES NORTHWEST OF THE 
ISLANDS WILL SUPPORT GALE TO NEAR-GALE FORCE TRADE WINDS.

PHZ120-170800-
/O.UPG.PHFO.SC.Y.0008.000000T0000Z-160218T0400Z/
/O.EXA.PHFO.GL.W.0001.000000T0000Z-160217T1600Z/
PAILOLO CHANNEL-
900 AM HST TUE FEB 16 2016

...GALE WARNING IN EFFECT UNTIL 6 AM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...EAST WINDS TO 35 KT. SEAS 9 TO 13 FT.

* TIMING...THROUGH 6 AM HST WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ121-123-124-170800-
/O.CON.PHFO.GL.W.0001.000000T0000Z-160217T1600Z/
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
900 AM HST TUE FEB 16 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY...

* WINDS AND SEAS...EAST WINDS TO 35 KT. SEAS 10 TO 16 FT.

* TIMING...THROUGH 6 AM HST WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ115-117>119-122-170800-
/O.CON.PHFO.SC.Y.0007.000000T0000Z-160218T0400Z/
OAHU LEEWARD WATERS-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
900 AM HST TUE FEB 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

* WINDS AND SEAS...NORTHEAST TO EAST WINDS 25 TO 30 KT. SEAS 8 TO 13
  FT.

* TIMING...THROUGH 6 PM HST WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>114-116-170800-
/O.CON.PHFO.SC.Y.0009.000000T0000Z-160218T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL-
900 AM HST TUE FEB 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT. SEAS 9 TO 13 FT.

* TIMING...THROUGH 6 PM HST WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BIRCHARD
068 
WHHW70 PHFO 170112
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
312 PM HST TUE FEB 16 2016

...STRONG HIGH PRESSURE NORTHWEST OF THE ISLANDS...

.A STRONG SURFACE HIGH ABOUT 1300 MILES NORTHWEST OF THE ISLANDS
WILL SUPPORT GALE TO NEAR-GALE FORCE TRADE WINDS.

PHZ120-121-123-124-171415-
/O.EXT.PHFO.GL.W.0001.000000T0000Z-160218T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
312 PM HST TUE FEB 16 2016

...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WINDS AND SEAS...NORTHEAST TO EAST WINDS TO 35 KT. SEAS 10 TO
  16 FT.

* TIMING...THROUGH 6 PM HST WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PHZ115-117>119-122-171415-
/O.EXT.PHFO.SC.Y.0007.000000T0000Z-160218T1600Z/
OAHU LEEWARD WATERS-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
312 PM HST TUE FEB 16 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

* WINDS AND SEAS...NORTHEAST TO EAST WINDS 25 TO 30 KT...EASING
  SLIGHTLY WEDNESDAY NIGHT. SEAS 8 TO 13 FT...EXCEPT NEAR 4 FEET
  IN MAALAEA BAY.

* TIMING...THROUGH 6 AM HST THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>114-116-171415-
/O.EXT.PHFO.SC.Y.0009.000000T0000Z-160218T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL-
312 PM HST TUE FEB 16 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

* WINDS AND SEAS...NORTHEAST TO EAST WINDS 25 TO 30 KT...EASING
  SLIGHTLY WEDNESDAY NIGHT. SEAS 9 TO 13 FT.

* TIMING...THROUGH 6 AM HST THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BIRCHARD
305 
WHHW70 PHFO 170731
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
931 PM HST TUE FEB 16 2016

...STRONG HIGH PRESSURE NORTHWEST OF THE ISLANDS...

.A STRONG SURFACE HIGH MORE THAN 1000 NM NORTHWEST OF KAUAI
WILL CONTINUE TO SUPPORT GALE TO NEAR-GALE FORCE TRADE WINDS.

PHZ120-121-123-124-172045-
/O.CON.PHFO.GL.W.0001.000000T0000Z-160218T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
931 PM HST TUE FEB 16 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WINDS AND SEAS...NORTHEAST TO EAST WINDS UP TO 35 KT. SEAS 10
  TO 16 FT.

* TIMING...THROUGH WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING INDICATES GALE CONDITIONS ARE OCCURRING...AND THAT
OPERATING A VESSEL IN THESE HAZARDOUS CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN SAFE HARBOR
DURING GALE CONDITIONS.

&&

$$

PHZ115-117>119-122-172045-
/O.CON.PHFO.SC.Y.0007.000000T0000Z-160218T1600Z/
OAHU LEEWARD WATERS-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
931 PM HST TUE FEB 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
THURSDAY...

* WINDS AND SEAS...NORTHEAST TO EAST WINDS 25 TO 30 KT...THEN
  EASING SLIGHTLY WEDNESDAY NIGHT. SEAS 8 TO 13 FT...EXCEPT NEAR
  4 FEET IN MAALAEA BAY.

* TIMING...THROUGH WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

PHZ110>114-116-172045-
/O.CON.PHFO.SC.Y.0009.000000T0000Z-160218T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL-
931 PM HST TUE FEB 16 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
THURSDAY...

* WINDS AND SEAS...NORTHEAST TO EAST WINDS 25 TO 30 KT...THEN
  EASING SLIGHTLY WEDNESDAY NIGHT. SEAS 9 TO 13 FT.

* TIMING...THROUGH WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

HOUSTON
134 
WHHW70 PHFO 171334
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 AM HST WED FEB 17 2016

...STRONG HIGH PRESSURE NORTHWEST OF THE ISLANDS...

.A STRONG SURFACE HIGH FAR NORTHWEST OF KAUAI WILL MAINTAIN GALE
TO NEAR-GALE FORCE TRADE WINDS TODAY. TRADE WINDS ARE EXPECTED TO
REMAIN STRONG...BUT BELOW GALE FORCE...TONIGHT.

PHZ120-121-123-124-180245-
/O.CON.PHFO.GL.W.0001.000000T0000Z-160218T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
334 AM HST WED FEB 17 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WINDS AND SEAS...NORTHEAST WINDS UP TO 35 KT. SEAS 10 TO 15 FT.

* TIMING...THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING INDICATES GALE CONDITIONS ARE OCCURRING...AND THAT
OPERATING A VESSEL IN THESE HAZARDOUS CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN
SAFE HARBOR DURING GALE CONDITIONS.

&&

$$

PHZ115-117>119-122-180245-
/O.CON.PHFO.SC.Y.0007.000000T0000Z-160218T1600Z/
OAHU LEEWARD WATERS-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
334 AM HST WED FEB 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
THURSDAY...

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 30 KT TODAY...THEN
  AROUND 25 KT TONIGHT. SEAS 8 TO 13 FT...EXCEPT NEAR 4 FEET IN
  MAALAEA BAY.

* TIMING...THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

PHZ110>114-116-180245-
/O.CON.PHFO.SC.Y.0009.000000T0000Z-160218T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL-
334 AM HST WED FEB 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
THURSDAY...

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 30 KT TODAY...THEN 20 TO
  25 KT TONIGHT. SEAS 9 TO 13 FT.

* TIMING...THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

HOUSTON
758 
WHHW70 PHFO 180201
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
401 PM HST WED FEB 17 2016

...STRONG HIGH PRESSURE NORTHWEST OF THE ISLANDS...

.GALE FORCE WINDS HAVE DIMINISHED...BUT THE STRONG SURFACE HIGH
FAR NORTHWEST OF KAUAI WILL MAINTAIN STRONG AND GUSTY TRADE WINDS
INTO THURSDAY. COMBINED SEAS WILL STAY ELEVATED TONIGHT BEFORE
GRADUALLY DECLINING THURSDAY.  

PHZ120-121-123-124-181515-
/O.CAN.PHFO.GL.W.0001.000000T0000Z-160218T0400Z/
/O.EXB.PHFO.SC.Y.0007.000000T0000Z-160219T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
401 PM HST WED FEB 17 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 30 KT TODAY...THEN AROUND
  25 KT TONIGHT AND THURSDAY. SEAS 8 TO 13 FT...EXCEPT MAALAEA
  BAY NEAR 4 FEET.
 
* TIMING...THROUGH THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ115-117>119-122-181515-
/O.EXT.PHFO.SC.Y.0007.000000T0000Z-160219T0400Z/
OAHU LEEWARD WATERS-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
401 PM HST WED FEB 17 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 30 KT TODAY...THEN 20 TO 25
  KT TONIGHT AND THURSDAY. SEAS 8 TO 12 FT TONIGHT...GRADUALLY
  DECLINING THURSDAY.

* TIMING...THROUGH THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

PHZ110>114-116-181515-
/O.EXT.PHFO.SC.Y.0009.000000T0000Z-160219T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL-
401 PM HST WED FEB 17 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 30 KT TODAY...THEN 20 TO
  25 KT TONIGHT AND THURSDAY. SEAS 8 TO 12 FT TONIGHT...GRADUALLY
  DECLINING THURSDAY. 

* TIMING...THROUGH THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE HAZARDOUS CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Feb 15, 3:44 PM HST, 2 minutes earlier.

Area forecast discussion, Feb 15, 3:44 PM HST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
344 PM HST MON FEB 15 2016

.SYNOPSIS...
A RATHER BREEZY TRADE WIND WEATHER PATTERN CAN BE EXPECTED OVER
THE NEXT FEW DAYS AS HIGH PRESSURE BUILDS IN NORTHWEST OF THE
STATE. MOISTURE ASSOCIATED WITH A WEAKENING FRONTAL BOUNDARY WILL
CAUSE AN INCREASE IN SHOWERS TONIGHT THROUGH WEDNESDAY ESPECIALLY
FOR WINDWARD AND MAUKA AREAS. THE TRADE WINDS WILL BE SUFFICIENTLY
STRONG TO BLOW SOME SHOWERS OVER TO LEEWARD AREAS AT TIMES. DRIER
WEATHER AND LIGHTER TRADE WINDS ARE EXPECTED LATER IN THE WEEK AND
ON INTO THE WEEKEND.

&&

.DISCUSSION...
TRADE WINDS ARE CURRENTLY BLOWING ACROSS THE STATE AS AREAS OF
HIGH PRESSURE LIE BOTH NE AND NW OF THE MAIN HAWAIIAN ISLANDS.
RADAR IMAGERY SHOWERS A FEW SHOWERS EMBEDDED IN THE TRADES
PROVIDING FOR SOME BRIEF WINDWARD AND MAUKA SHOWERS ESPECIALLY
OVER KAUAI. BETWEEN THESE TWO HIGHS LIES A WEAKENING FRONTAL
BOUNDARY WITH THE LEADING EDGE NOW JUST REACHING KAUAI. AS THE
HIGH TO THE NW MOVES EASTWARD OVER THE NEXT FEW DAYS...THE FRONTS
REMNANT MOISTURE WILL EVENTUALLY GET CAUGHT UP IN THE TRADES WITH
AN INCREASE IN SHOWER ACTIVITY ESPECIALLY FOR WINDWARD AND MAUKA
AREAS. THE INCREASE IN SHOWERS WILL BEGIN FIRST OVER KAUAI AND
THEN GRADUALLY SPREAD DOWN THE ISLAND CHAIN INTO THE MID WEEK
PERIOD. THE HIGH IS RATHER STRONG SO BREEZY TRADE WINDS WILL BE
THE RESULT OVER THE NEXT FEW DAYS. A WIND ADVISORY HAS BEEN POSTED
FOR LANAI AND KAHOOLAWE WHERE WINDS ARE EXPECTED TO BE THE
STRONGEST. THE BREEZY TRADE WINS WILL ALSO ALLOW FOR SOME PASSING
SHOWERS TO SPREAD OVER THE LEEWARD AREAS OF THE SMALLER ISLANDS AT
TIMES.

LATER IN THE WEEK THE HIGH WILL WEAKEN WITH TRADE WIND SPEEDS
DIMINISHING A BIT. ALSO A DRIER AIRMASS IS FORECAST TO MOVE OVER
THE AREA WITH DECREASING CHANCES OF SHOWERS. ANOTHER FRONT IS
FORECAST TO APPROACH THE AREA NEXT WEEKEND WITH WINDS BECOMING
LIGHT AND VARIABLE OUT AHEAD OF IT.

&&

.AVIATION...
THE EASTERN MOST CLOUDS AND SHOWERS ASSOCIATED WITH THE WEAKENING
FRONTAL BAND HAVE REACHED KAUAI THIS AFTERNOON. AIRMET SIERRA FOR
MOUNTAIN OBSC IS POSTED OVER KAUAI WITH TEMPO MVFR TO ISOL IFR
CONDITIONS. EXPECT THIS TO REMAIN POSTED AT LEAST INTO THE
NIGHT...LIKELY LONGER...AS THE FRONTAL BAND DRIFTS SE. THIS WILL
BE EXPANDED AS THE OTHER ISLANDS BEGIN TO EXPERIENCE INCREASED
CLOUDS AND SHOWERS FROM THE WEAKENING AND DISSIPATING FRONTAL
BAND. OTHERWISE...PASSING SCATTERED SHOWERS WILL INTRODUCE BRIEF
MVFR CONDITIONS.

ELEVATED NE TRADE WINDS WILL CONTINUE INTO WEDNESDAY WITH SPEEDS
INCREASING SLIGHTLY TOMORROW. AIRMET TANGO FOR LOW LEVEL TURB
REMAINS POSTED FOR AREAS OVER AND S THROUGH W FOR THE MOUNTAINS FOR
ALL ISLANDS.

&&

.MARINE...
WITH HIGH PRESSURE BUILDING IN NW OF THE AREA...SMALL CRAFT
ADVISORY CONDITIONS ARE EXPECTED OVER MOST COASTAL WATERS WITH A
GALE WARNING POSTED FOR PORTIONS OF THE WATERS SURROUNDING THE BIG
ISLAND.

THE CURRENT WEST NORTHWEST SWELL WILL GRADUALLY LOWER OVER THE
NEXT FEW DAYS BUT SURF REMAINS HIGH ENOUGH TO KEEP THE HIGH SURF
ADVISORY POSTED THROUGH TONIGHT. ANOTHER SMALL NORTHWEST SWELL IS
EXPECTED FOR FRIDAY AND SATURDAY WITH A MUCH LARGER NORTHWEST
SWELL EXPECTED FOR SUNDAY AND MONDAY. STRENGTHENING TRADE WINDS
WILL CAUSE AN INCREASE IN SHORT PERIOD CHOPPY SURF ALONG EAST
FACING SHORES. THUS A HIGH SURF ADVISORY HAS BEEN POSTED FOR EAST
FACING SHORES.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 6 PM HST WEDNESDAY FOR NIIHAU-KAUAI
WINDWARD-KAUAI LEEWARD-OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-
MOLOKAI-MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST.

WIND ADVISORY UNTIL 6 AM HST WEDNESDAY FOR LANAI-KAHOOLAWE.

GALE WARNING UNTIL 6 AM HST WEDNESDAY FOR ALENUIHAHA CHANNEL-BIG
ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS.

SMALL CRAFT ADVISORY UNTIL 6 PM HST WEDNESDAY FOR KAUAI
NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI
CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
MAALAEA BAY-PAILOLO CHANNEL-BIG ISLAND WINDWARD WATERS.

&&

SYNOPSIS/DISCUSSION/MARINE...BURKE
AVIATION...EATON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 3:45 PM HSTWind AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao72 hr

Nearby

Gale Warnings in Hawaii, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.